Home News About Us Contact Contributors Disclaimer Privacy Policy Help FAQ

Home
Search
Quick Search
Advanced
Fulltext
Browse
Collections
Persons
My eDoc
Session History
Login
Name:
Password:
Documentation
Help
Support Wiki
Direct access to
document ID:


          Institute: MPI für Evolutionsbiologie     Collection: Evolutionary ecology     Display Documents



  history
ID: 430626.0, MPI für Evolutionsbiologie / Evolutionary ecology
Mutation-selection equilibrium in games with multiple strategies
Authors:Antal, Tibor; Traulsen, Arne; Ohtsuki, Hisashi; Tarnita, Corina E.; Nowak, Martin A.
Language:English
Date of Publication (YYYY-MM-DD):2009-06-21
Title of Journal:Journal of Theoretical Biology
Volume:258
Issue / Number:4
Start Page:614
End Page:622
Review Status:not specified
Audience:Not Specified
Abstract / Description:In evolutionary games the fitness of individuals is not constant but depends on the relative abundance of the various strategies in the population. Here we study general games among n strategies in populations of large but finite size. We explore stochastic evolutionary dynamics under weak selection, but for any mutation rate. We analyze the frequency dependent Moran process in well-mixed populations, but almost identical results are found for the Wright–Fisher and Pairwise Comparison processes. Surprisingly simple conditions specify whether a strategy is more abundant on average than 1/n, or than another strategy, in the mutation-selection equilibrium. We find one condition that holds for low mutation rate and another condition that holds for high mutation rate. A linear combination of these two conditions holds for any mutation rate. Our results allow a complete characterization of n×n games in the limit of weak selection.
Free Keywords:evolutionary game theory; finite populations; stochastic effects
External Publication Status:published
Document Type:Article
Affiliations:MPI für Evolutionsbiologie/Abt. Evolutionsökologie
MPI für Evolutionsbiologie/AG Evolutionstheorie
External Affiliations:Program for Evolutionary Dynamics, Department of Mathematics, Harvard University, Cambridge, MA 02138, USA;
Department of Organismic and Evolutionary Biology, Harvard University, Cambridge, MA 02138, USA; Department of Value and Decision Science, Tokyo Institute of Technology, Tokyo 152-8552, Japan; PRESTO, Japan Science and Technology Agency, Saitama 332-0012, Japan
Identifiers:ISSN:0022-5193 (print) [ID-No:1]
ISSN:1095-8541 (online) [ID-No:2]
DOI:10.1016/j.jtbi.2009.02.010 [ID-No:3]
LOCALID:2697/S 38998 [Listen-Nummer/S-Nummer]
Full Text:
Sorry, no privileges
The scope and number of records on eDoc is subject to the collection policies defined by each institute - see "info" button in the collection browse view.